Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 1, NWS Pocatello, ID

January 19, 2016

NWS Pocatello, ID issued this wind advisory at Jan 19, 2016, 9:35 PM MST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2016, 9:35 PM MST (04:35 UTC)
Expired
Jan 20, 2016, 5:00 PM MST
In force
19 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

961 
WWUS75 KPIH 200435
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
935 PM MST TUE JAN 19 2016

...STRONG WINDS TONIGHT IN THE EASTERN MAGIC VALLEY AND LOWER
SNAKE PLAIN...

.A COLD FRONT WILL PASS THROUGH THE BURLEY TO POCATELLO AREA
BETWEEN 1 AND 2 AM MST THIS MORNING. SOUTH WINDS AHEAD OF THE
FRONT ARE ALREADY INCREASING FROM THE SOUTH AT 15 TO 25 MPH WITH
GUSTS AS HIGH AS 40 MPH. THESE WINDS WILL SHIFT TO THE WEST WITH
PASSAGE OF THE FRONT AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH. SNOW ACCUMULATION ALONG THE INTERSTATE 84 AND 86 STRETCH FROM
BURLEY TO POCATELLO MAY MIX WITH RAIN AT TIMES AND IS EXPECTED TO
BE LESS THAN ONE INCH...BUT SOME DRIFTING IS POSSIBLE.

IDZ017-021-022-201900-
/O.NEW.KPIH.WI.Y.0001.160120T0435Z-160120T1900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY
935 PM MST TUE JAN 19 2016

...WIND ADVISORY IN EFFECT UNTIL NOON MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST WEDNESDAY. 

* TIMING...THROUGH NOON WEDNESDAY. 

* WINDS...SOUTH WINDS 25 TO 35 MPH GUSTING TO 45 MPH SHIFTING TO
  WESTERLY AROUND 2 AM MST. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. SOME DRIFTING SNOW IS EXPECTED ON ROAD
  SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
754 
WWUS75 KPIH 201815
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1115 AM MST WED JAN 20 2016

IDZ017-021-201915-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-160120T1900Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
1115 AM MST WED JAN 20 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

IDZ022-210000-
/O.EXT.KPIH.WI.Y.0001.000000T0000Z-160121T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
1115 AM MST WED JAN 20 2016

...WIND ADVISORY CONTINUES UNTIL 5 PM MST THIS AFTERNOON...

* TIMING...THROUGH 500 PM MST WEDNESDAY.

* WINDS...WEST WINDS 25 TO 35 MPH GUSTING TO 45 MPH.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME DRIFTING SNOW IS EXPECTED ON ROAD 
  SURFACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
249 
WWUS75 KPIH 210009
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
509 PM MST WED JAN 20 2016


IDZ022-210115-
/O.EXP.KPIH.WI.Y.0001.000000T0000Z-160121T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
509 PM MST WED JAN 20 2016

...WIND ADVISORY HAS EXPIRED...

AT 5 PM MST WINDS ON INTERSTATE 84 BETWEEN THE IDAHOME INTERCHANGE
AND THE INTERSTATE 84 AND 86 INTERCHANGE WERE STILL GUSTING TO
NEAR 35 MPH...BUT THESE WINDS HAVE BEEN STEADILY DECREASING THE
LAST COUPLE OF HOURS. EARLIER TODAY AROUND 1015 AM MST WINDS HAD
GUSTED AS HIGH AS 55 MPH. WINDS WILL CONTINUE TO DECREASE THIS
EVENING TO AROUND 5 TO 10 MPH. THEREFORE THE WIND ADVISORY WAS
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 19, 1:17 PM MST, 8 hours 18 minutes earlier.

Area forecast discussion, Jan 19, 1:17 PM MST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
117 PM MST TUE JAN 19 2016

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. NEXT SURGE OF PAC
MOISTURE SHOWING UP ON RADAR MOVING INTO WESTERN ID EARLY THIS AFTN.
SNOW WILL SPREAD ACROSS ALL AREAS THIS EVE AS THE UPPER TROF MOVES
THRU THE PAC NW.  MOST SNOW WILL FALL IN THE WEST FLOW UPSLOPE
FAVORED AREAS OF WESTERN CUSTER AND BLAINE COUNTIES AS WELL AS
SOUTHEAST HIGHLANDS. THE CENTRAL MTNS CAN EXPECT 3 TO 6 INCHES OF
SNOW STARTING THIS AFTN AND TAPERING OFF WED AFTN. THE SOUTHEAST
HIGHLANDS CAN EXPECT 4 TO 7 INCHES BEFORE TAPERING OFF WED EVE. THE
SNAKE RIVER PLAIN SHOULD RECEIVE 1 TO 2 INCHES MOST AREAS...EXCEPT
FOR THE INTERSTATE CORRIDOR FROM POCATELLO TO BURLEY WHERE WARMER
TEMPS WILL RESULT IN A RAIN/SNOW MIX WITH MINIMAL ACCUMULATION.

AS THE UPPER TROF MOVES THRU THE PSC NW...WINDS WILL PICK UP AROUND
MIDNIGHT AND INCREAST THRU WED AFTN. THIS MAY RESULT IN SOME BLOWING
AND DRIFTING SNOW.

MAJOR UPPER RIDGING BUILDS IN BY THU...RESULTING IN DRY CONDITIONS
EXCEPT FOR ISOLD SNOW SHOWERS IN THE NORTHEAST CORNER. HEDGES

.LONG TERM...FRIDAY THROUGH TUESDAY. MAIN CONCERN WILL BE STORM
IMPACTING THE FORECAST AREA STARTING FRIDAY NIGHT...IF YOU PREFER
THE 12Z GFS TIMING...OR SATURDAY NIGHT BASED ON ECMWF TIMING. THE
12Z ECMWF AND GFS ARE AT ODDS STILL ON EVOLUTION OF UPPER PATTERN
WITH THE ECMWF FAVORING DEVELOPMENT OF A CLOSED LOW JUST OFF THE
CALIFORNIA COAST FRIDAY NIGHT WHILE THE GFS MAINTAINS AN OPEN WAVE
AND THUS A MORE PROGRESSIVE FLOW. A COUPLE GFS ENSEMBLE MEMBERS ARE
GOING FOR THE CLOSED LOW SOLUTION. DESPITE THESE DIFFERENCES IN THE
OPERATIONAL MODELS...BOTH GFS AND ECMWF FAVOR WIDESPREAD PRECIP OVER
THE FORECAST AREA ON SATURDAY AFTERNOON...THEN SHIFTING FOCUS TO THE
EASTERN HIGHLANDS SUNDAY AFTERNOON. SNOW LEVELS GENERALLY SUPPORT A
RAIN/SNOW MIX IN THE SNAKE PLAIN AND SNOW IN THE HIGH COUNTRY. MODEL
DISCREPANCIES A BIT MORE PRONOUNCED MONDAY NIGHT WITH AMPLITUDE OF
UPPER RIDGE BUILDING OVER THE WEST. HINSBERGER

&&

.AVIATION...CHALLENGE FOR THIS PERIOD WILL BE SYSTEM MOVING INTO
FORECAST AREA TONIGHT. INITIAL IMPACTS WILL BE SEEN AT KSUN AND KBYI
AS OUR WESTERN-MOST SITES. TEMPS SHOULD BE WARM ENOUGH AT KBYI FOR
PRECIP TO FALL AS RAIN. WINDS WILL BE INCREASING THROUGH THE NIGHT
AS THE SYSTEM DRAWS NEAR. FORECAST BUFR SOUNDINGS SHOW 40+ KT WINDS
DROPPING BELOW 2000 FT AND MAY PRODUCE LLWS...BUT FEEL SFC WINDS
SHOULD BE HIGH ENOUGH TO BE A MITIGATING FACTOR. MODELS ARE PUSHING
A SECOND WAVE OF PRECIP AROUND 12Z TOMORROW. LOOKED LIKE THIS WILL
MAINLY IMPACT KBYI...SO ADDED SNOW FOR A FEW HOURS TOMORROW MORNING.
SHOULD SEE WINDS INCREASING BY 12Z TOMORROW AS WELL ACROSS THE SNAKE
PLAIN TERMINALS...GUSTING AS HIGH AS 35 KTS. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

In the hours before

Local storm report, Jan 19, 8:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
835 PM MST TUE JAN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     SNOW             2 NW BELLEVUE           43.49N 114.29W
01/19/2016  E2.0 INCH        BLAINE             ID   TRAINED SPOTTER

            SPOTTER TRAVELING ON STATE ROUTE 75 BETWEEN BELLEVUE AND
            HAILEY ESTIMATED 2 INCHES NEW SNOW ON THE ROAD AND STILL
            SNOWING.

&&

RSURVICK
Local storm report, Jan 19, 8:42 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MST TUE JAN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     SNOW             2 NNE CAREY             43.33N 113.93W
01/19/2016  E2.0 INCH        BLAINE             ID   TRAINED SPOTTER

            ESTIMATED 2 INCHES NEW SNOW SINCE 6 PM MST AND STILL
            SNOWING.

&&

RSURVICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:06 AM MSTSpecial Weather StatementPIHBannock, Power114 min

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.